The most serious adverse events reported after treatment with botulinum toxin include spontaneous reports of death, sometimes associated with anaphylaxis, dysphagia, pneumonia, and/or other significant debility. There have also been reports of adverse events involving the cardiovascular system, including arrhythmia and myocardial infarction, some with fatal outcomes. Some of these patients had risk factors including pre-existing cardiovascular disease. The most frequently reported adverse events following injection of BOTOX® Cosmetic include blepharoptosis and nausea.
Excessive doses of BOTOX® Cosmetic may be expected to produce neuromuscular weakness with a variety of symptoms. Respiratory support may be required where excessive doses cause paralysis of respiratory muscles. In the event of overdose, the patient should be medically monitored for symptoms of excessive muscle weakness or muscle paralysis. In the event of suspected or actual overdosage, please contact your local or state health department to process a request for antitoxin through the Centers for Disease Control and Prevention (CDC). If you do not receive a response within 30 minutes, please contact the CDC directly at 1-770-488-7100.